Wildfire, Searcy
- When
- March 18, 1:00 PM CST to 7:00 PM CST
- Where
- Searcy forecast zone
- Reported by
- Park/Forest Service
A wildfire 3 miles southeast of Snowball burned 238 acres.
Continued dry weather and periodic windy periods were favorable for wildfires in the middle part of March.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Continued dry weather and periodic windy periods were favorable for wildfires in the middle part of March.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 18, 11:34 AM CST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1234 PM CDT FRI MAR 18 2011 .DISCUSSION... HAVE UPDATED FOR 18Z AVIATION DISCUSSION BELOW... && .AVIATION... MVFR CIGS WILL IMPACT MOST SITES THIS AFTERNOON...SRN AND CENTRAL SITES AS RESULT OF MOISTURE STREAMING NORTH...AND ACROSS NRN SITES WITH THE FRONT BEGINNING TO PUSH INTO NRN AR. EXPECT SOME PERIODS OF VFR CONDITIONS THIS AFTERNOON AND INTO THE OVERNIGHT HRS...BUT OVERALL EXPECTING DOMINANT MVFR CONDITIONS WITH LOW CLOUDS DEVELOPING. SOUTH AND SW WINDS ACROSS MUCH OF CENTRAL SRN AR WILL SWITCH TO THE NORTH AND NE THIS EVENING AND OVERNIGHT AS FRONT PUSHES SOUTH INTO AR. CIGS WILL ALSO DECREASE ALONG AND BEHIND THIS FRONT TO POTENTIALLY IFR LEVELS. HAVE ALSO MENTIONED VCSH FOR NRN SITES THIS EVENING WITH POTENTIAL FOR SOME SHRA IN THE AREA. LEFT CENTRAL AND SRN SITES DRY FOR NOW WITH LOW PROBABILITY OF RAIN AND ISOLATED COVERAGE EXPECTED. && .PREV DISCUSSION... /ISSUED 1037 AM CDT FRI MAR 18 2011/ UPDATE... NO SIG CHGS MADE TO GOING FCST. REFRESHED HRLY TEMPS TO BETTER REFLECT CURRENT TRENDS AND PERSISTENT LOW CLOUDS ACRS THE SRN HALF OF THE FA. CDFNT WAS JUST SE OF THE I-44 CORRIDOR AND IS EXPECTED TO ENTER NWRN AR ARND MIDDAY. BNDRY WL CONT WORKING SLOLY SEWD INTO NRN PART OF THE FA...WITH TEMPS EXPECTED TO STEADY OUT OR EVEN BEGIN A SLOW FALL LATE IN THE DAY. ALL UPDATES HAVE BEEN SENT. /44/ PREV DISCUSSION... /ISSUED 450 AM CDT FRI MAR 18 2011/ SHORT TERM...TODAY THROUGH MONDAY NIGHT LOW CLOUDS WERE INCREASING FROM THE GULF COAST DURING THE PREDAWN HOURS...WITH MOSTLY CLOUDY CONDITIONS FROM KTXK TO KELD. THERE WILL BE AREAS OF LOW CLOUDS THIS MORNING...WITH A MIX OF CLOUDS AND SUN THIS AFTERNOON. SOUTH/SOUTHWEST WINDS WILL BRING ABOVE NORMAL TEMPERATURES. AS THE DAY PROGRESSES...A COLD FRONT WILL PUSH INTO NORTHERN ARKANSAS FROM MISSOURI. MOISTURE WILL BE LIMITED/SHALLOW SURROUNDING THE FRONT...WITH ONLY SLIGHT RAIN CHANCES NORTH OF LITTLE ROCK. THE FRONT WILL ENCOUNTER A BUILDING RIDGE OF HIGH PRESSURE OVER THE SOUTH CENTRAL/SOUTHEAST UNITED STATES. THE HIGH WILL SLOW THE SOUTHWARD PROGRESS OF THE FRONT...WITH THE FRONT EXPECTED TO STALL ACROSS CENTRAL ARKANSAS ON SATURDAY. SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHERN HALF OF THE STATE. SLIGHTLY COOLER AIR WILL OVERSPREAD THE NORTHERN COUNTIES. LATE IN THE WEEKEND/EARLY NEXT WEEK...THE FRONT WILL MOVE BACK TO THE NORTH...WITH DRY/WARM CONDITIONS RESUMING. MEANWHILE...A NEW STORM SYSTEM WILL HEAD INTO THE CENTRAL PLAINS FROM THE ROCKIES BY THE END OF THE NEAR TERM. THE SYSTEM WILL DRAG A NEW COLD FRONT TOWARD ARKANSAS IN THE EXTENDED PERIOD. LONG TERM...TUESDAY THROUGH THURSDAY AN UPPER RIDGE WILL BE OVER ARKANSAS MUCH OF THE LONG TERM PERIOD. AN UPPER LOW WILL MOVE ACROSS NORTHERN PARTS OF THE U.S. TUESDAY THROUGH THURSDAY. A COLD FRONT WILL MOVE THROUGH THE STATE WEDNESDAY. THIS WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. MODELS ARE IN AGREEMENT THAT MOISTURE WILL BE LIMITED. THE FRONT EXITS SOUTHEAST ARKANSAS BY WEDNESDAY EVENING. HIGH PRESSURE MOVES IN THURSDAY FROM THE NORTH WITH A COOL DOWN IN TEMPERATURES. HOWEVER...ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 78 51 65 53 / 20 20 20 10 CAMDEN AR 81 59 79 55 / 10 10 10 10 HARRISON AR 75 49 64 54 / 20 20 30 20 HOT SPRINGS AR 79 58 75 56 / 10 10 10 10 LITTLE ROCK AR 78 58 73 55 / 10 10 10 10 MONTICELLO AR 79 59 78 55 / 10 10 10 10 MOUNT IDA AR 80 58 74 54 / 10 10 10 10 MOUNTAIN HOME AR 74 49 63 53 / 20 20 30 20 NEWPORT AR 77 53 65 54 / 10 20 10 10 PINE BLUFF AR 79 58 75 55 / 10 10 10 10 RUSSELLVILLE AR 77 55 73 52 / 10 20 20 10 SEARCY AR 77 55 71 52 / 10 20 10 10 STUTTGART AR 78 58 72 56 / 10 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...62
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI MAR 18 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI MAR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
The national radar mosaic for the moment the first event began.
7 wildfire. Local standard time, as filed.
A wildfire 3 miles southeast of Snowball burned 238 acres.
A wildfire 6 miles south of Canaan burned 200 acres.
A wildfire 10 miles northwest of Clinton burned 736 acres. Eighteen fire departments and the Arkansas Forestry Commission fought the fire. Four single-engine air tankers were used in the fire fight. Three residences, four outbuildings, and 10 cars were destroyed. Some of the cars were antique vehicles. Two firefighters suffered smoke inhalation and were treated at the scene. The Forestry Commission determined that this fire was arson.
A wildfire 3 miles east of Norfork burned 258 acres.
A wildfire 6 miles west of Leslie burned 101 acres.
A wildfire 5 miles east of Hot Springs burned 150 acres.
A wildfire 5 miles north of Batesville burned 155 acres.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 279062, 279063, 279477, 279480, 279482, 279848, 279849.